anal itching past week. thought it was fungal applied lotrimin & 1% hydrocortisone. didn't improve. applied Preparation H & 1% hydrocortisone. no improvement. went to dr. physician assistant did digital rectal exam. no hemmrhoids, no bleeding when tested. gave me lidocaine 3% 0.5% hydrocortisone cream. started last night 1st of 20 applications. during night sleeping I felt a slight pin head or smaller like under the skin outside of anus around 4 o'clock position. It feels like a sharp like cartiliage like projection. when sitting on it is when it itches. I think the friction is causing the itching. I have something similiar at the on the anterior surface of the penis shaft just below the base of the glans (glands) that sometimes itches over the years. When I feel below the skin, it also feels like something sharp pinhead size. What could this be causing this itching? Is it an inside pimple, sharplike cartilage or what? I am not in any pain. There is no pain with bowel movements. no history of STD other than 2 cases of crabs 35 years ago. 1 online Dr. said this: "If there is no previous significant history then most probably it may be a folliculitis which is a infection of the oil producing & opening of the hair follicles around the anus.At present you should just keep that area clean & dry & should apply a local antibiotic cream on that .you should do also mild warm fomentation at that area so that an opening should form & if an abcess (abscess) is there then it will come out.
If this keeps persisting even after that my advice is then to consult a surgeon."
Should I continue with the lidocaine 3% 0.5 hydrocortizone cream application that I just started last night or should I discontinue and try applying some neosporin? Or if you think it is something else, what would you recommend?
Causes of itchy anal rash include moisture(due to sweating or frequent washing), the abrasion caused by clothing,the pressure of sitting,chemical irritants like laundry soaps, colognes and scented toilet paper,certain food irritants,medicines like some antibiotics and laxatives,infections like STD’s and pinworms,anal abrasions and fissures and skin problems such as psoriasis, seborrhea and eczema. Sometimes hemorrhoids will start off as red rash and anal itching.
From the symptoms that you are having,I would rule out pinworms,scabies,anal fissure and hemorrhoids(already ruled out).I would suggest a dermatologist’s evaluation as without examination confirmation of a diagnosis is tough.
I hope that helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
Could this be an anal abscess? It feels like a hidden pimple on one's face that would itch and then the pain would increase as the pressure increased. One online surgeon suggested it could be folliculitis. I applied neosporin, with no relief. Last night I applied the lidocaine 3% 0.5% hydrocortisone as indicated and also on that area. It is at 4 o'clock on the anal rim. How much longer should I wait until I make an appointment with a dermatologist?
I feel an inside pimple on that side as you enter the anal rim but before the rectum. Could this be the cause of the itching? and it feels like it is bigger than when I felt it the other day. I applied neosporin to it with a qtip. Could this be a polyp, a cyst, a wart? If it is just a pimple could it just open by itself? How long should I let this go before seeing a Dr.? Should I see an internist, a dermatologist or what kind of surgeon?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.